Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2011, 7:36 PM CDT for Crockett County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 21, 2011, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 144 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 7:48 PM CDT | HAIL 0.88 | 6 S Ozona, TX | NICKEL SIZE HAIL REPORTED 6 MILES SOUTH OF OZONA ON HIGHWAY 163. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2280 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS54 KSJT 220036
SVRSJT
TXC105-220130-
/O.NEW.KSJT.SV.W.0045.110422T0036Z-110422T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 730 PM CDT...A SEVERE THUNDERSTORM WAS 33 MILES SOUTHWEST OF
OZONA...OR 17 MILES SOUTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 35
MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS.
SOME ROOF AND PLASTIC SIGN DAMAGE.
SOME EXPOSED WINDOWS MAY CRACK OR BREAK.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 290 BY 750 PM CDT...
THE INTERSECTION OF I-10 AND HIGHWAY 405 BY 755 PM CDT...
OZONA BY 810 PM CDT...
THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 820 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 328 AND 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3033 10173 3035 10170 3036 10167 3043 10174
3046 10173 3048 10169 3055 10165 3063 10166
3065 10174 3070 10180 3079 10182 3107 10097
3029 10096 3028 10173
TIME...MOT...LOC 0036Z 225DEG 43KT 3053 10162
$$1 follow-up statement
563
WWUS54 KSJT 220112
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT THU APR 21 2011
TXC105-220130-
/O.CON.KSJT.SV.W.0045.000000T0000Z-110422T0130Z/
CROCKETT TX-
812 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CROCKETT COUNTY...
AT 807 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405...OR 19 MILES
SOUTHWEST OF OZONA...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OZONA BY 830 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 332 AND 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3033 10173 3035 10170 3036 10167 3043 10174
3046 10173 3048 10169 3055 10165 3063 10166
3065 10174 3070 10180 3107 10097 3029 10096
3028 10173
TIME...MOT...LOC 0112Z 241DEG 28KT 3057 10143
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:24 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 21, 6:24 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 624 PM CDT THU APR 21 2011 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... ISOLD SEVERE STORMS HAVE DEVELOPED RAPIDLY JUST NORTHWEST OF SWEETWATER. OTHERWISE...WARM FRONT LOCATED JUST NORTH OF I-20...WITH MAINLY HIGH LEVEL CI SPREADING ACROSS THE SOUTHERN HALF OF THE AREA. LOOKS LIKE THE BEST CHANCE OF TSTMS WILL BE FOR THE ABILENE TERMINAL THIS EVENING. HAVE ADDED A VCTS FROM 01Z-04Z THU. OTHERWISE...TO MUCH UNCERTAINTY TO ADD THUNDER TO THE OTHER TERMINALS. HOWEVER...WILL KEEP MONITORING TSTM DEVELOPMENT. WIDESPREAD MVFR CIGS WILL DEVELOP ACROSS MUCH OF THE AREA AFTER 06Z THU AS LOW LEVEL JET INCREASES TO 45 TO 50 KNOTS. LOW CLOUDS WILL DISSIPATE BY EARLY THURSDAY AFTERNOON. 21 && .PREV DISCUSSION... /ISSUED 337 PM CDT THU APR 21 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH FOR THE CONCHO VALLEY...N EDWARDS PLATEAU...AND MUCH OF THE BIG COUNTRY AND HEARTLAND UNTIL 10 PM. WARM FRONT WAS JUST SOUTH OF I-20 AT 2 AM. WHILE ATMOSPHERE WAS UNSTABLE WITH CAPES OF 3000 J/KG...IT WAS HAD A SLIGHT CAP WHICH MAY PREVENT THUNDERSTORM DEVELOPMENT. THUS STORM DEVELOPMENT IS SOMEWHAT CONDITIONAL. BEST POTENTIAL FOR DEVELOPMENT IS IN WESTERN SECTIONS...WHERE STORMS MAY MOVE EAST IN FROM HIGHER TERRAIN FROM FORT STOCKTON. ANOTHER AREA OF POTENTIAL STORM DEVELOPMENT WAS IN AREA OF ENHANCED CUMULUS JUST SOUTH OF THE WARM FRONT. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. MILD TONIGHT OTHERWISE...SOUTH OF THE WARM FRONT. STRATUS BEGINS RETURNING TOWARDS MIDNIGHT WITH MOIST ATMOSPHERE. WINDS ALSO INCREASE AROUND MIDNIGHT AS 50 KT LOW LEVEL JET DEVELOPS AND PARTIALLY MIXES DOWN. COLDEST TEMPERATURES MAY BE TOWARD MIDNIGHT...JUST BEFORE STRATUS DEVELOP AND WINDS INCREASE. LEE TROUGH WILL BE DEVELOPING TOMORROW IN THE PANHANDLE...WITH DRY LINE MIXING EAST ALONG A STERLING CITY...SWEETWATER...ROBY LINE IN THE AFTERNOON. ISOLATED THUNDERSTORMS ALSO POSSIBLE FRIDAY...MAINLY IN THE BIG COUNTRY...IN AREA OF WEAK LOW LEVEL CONVERGENCE ALONG AND EAST OF DRY LINE. LONG TERM... NEXT BEST CHANCE OF CONVECTION IS LATE SATURDAY AFTERNOON AND THROUGH MONDAY MORNING...AS ANOTHER FRONTAL BOUNDARY SAGS INTO THE AREA. NAM IS A LITTLE FASTER THAN THE GFS...MOVING THE FRONT TOWARDS THE INTERSTATE 20 CORRIDOR BY 00Z SUNDAY. LOW LEVEL JET INTENSIFIES...AND COULD SEE QUITE A BIT OF RAINFALL ALONG AND NORTH OF THE BOUNDARY SATURDAY NIGHT. MODELS SUGGEST THE FRONT PRETTY MUCH PULLS UP STATIONARY ACROSS THE AREA INTO SUNDAY...WITH MORE CONVECTION DEVELOPING LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE MAIN UPPER LEVEL TROUGH AXIS MOVES ACROSS THE SOUTHERN PLAINS. AGAIN...MUCH MORE UNCERTAINTY ABOUT THIS SECOND ROUND...JUST BECAUSE OF THE UNCERTAINTY IN WHERE THE FRONTAL BOUNDARY ENDS UP AFTER THE INITIAL ROUND OF CONVECTION SATURDAY NIGHT. IN ANY CASE...HAVE INCREASED POPS FOR MOST AREAS SATURDAY NIGHT THROUGH MONDAY MORNING. LOOKS DRIER FOR NEXT WEEK...AS THE PASSAGE OF THE UPPER LEVEL TROUGH AXIS ALLOWS FIRST A DRYLINE AND THEN A COLD FRONT TO PUSH THROUGH THE AREA. DRIER AIR MASS DOES ALLOW OVERNIGHT LOWS TO DROP BACK DOWN INTO THE 50S. FIRE WEATHER... A DRYLINE WILL MOVE EAST ALONG AN IRAAN...STERLING CITY...SWEETWATER HASKELL LINE FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE BIG COUNTRY. FIRE WEATHER DANGER WILL BE ENHANCED TO THE WEST OF THE DRYLINE...HOWEVER WINDS ARE NOT EXPECTED TO RISE TO CRITICAL LEVELS. DRIER AIR WILL MOVE INTO THE REGION SUNDAY NIGHT AND MONDAY...AS A PACIFIC FRONT MOVES THROUGH THE REGION. WHILE THIS WILL ELEVATE FIRE DANGER...IT APPEARS SPEEDS WILL REMAIN BELOW CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 92 67 85 64 / 20 20 10 30 40 SAN ANGELO 67 92 67 93 65 / 20 10 10 20 30 JUNCTION 70 86 67 92 68 / 10 10 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 21, 3:43 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CDT THU APR 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 343 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING...AS A WARM FRONT MOVES NORTH THROUGH THE BIG COUNTRY...BRINGING BRINGING IN MOIST AND UNSTABLE AIR BEHIND IT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS...WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. THUNDERSTORMS WILL ALSO INCREASE THE THREAT OF WILDFIRES IN AREAS WITH LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 21, 1:46 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
146 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 5 SE MORAN 32.49N 99.11W
04/21/2011 E1.50 INCH CALLAHAN TX PUBLIC
COCORAHS REPORT INDICATED PING PONG SIZE HAIL
&&
EVENT NUMBER SJT1100100
CDLocal storm report, Apr 21, 7:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ROBY 32.75N 100.38W
04/21/2011 E0.75 INCH FISHER TX PUBLIC
PENNY SIZE HAIL AT 715 PM
&&
EVENT NUMBER SJT1100101
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:13 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| Apr 21, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 40 min |
| Apr 21, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 63 min |
| Apr 21, 7:50 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| Apr 21, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 67 min |
| Apr 21, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Apr 21, 8:30 PM CDT | Tornado Warning | SJT | Jones, Taylor | 30 min |
| Apr 21, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 60 min |
| Apr 21, 8:56 PM CDT | Tornado Warning | SJT | Jones, Taylor | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.